Alert archive / North Carolina / Beach Hazards Statements in 2014
Beach Hazards Statement 21, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 24, 2014, 10:27 AM EDT. It took effect at Sep 24, 2014, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2014, 10:27 AM EDT (14:27 UTC)
- In effect from
- Sep 24, 2014, 12:00 PM EDT
- Expired
- Sep 24, 2014, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
255 WHUS42 KMHX 241427 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1027 AM EDT WED SEP 24 2014 ...STRONG EASTERLY WINDS WILL CREATE DANGEROUS SHORE BREAK AND STRONG RIP CURRENTS NORTH OF CAPE HATTERAS... .A TROUGH OF LOW PRESSURE MOVING NORTHWARD NEAR THE COAST WILL PRODUCE STRONG EASTERLY WINDS THROUGH THE AFTERNOON. THIS WILL CREATE POUNDING SURF IN THE 4 TO 6 FOOT RANGE NORTH OF CAPE HATTERAS. THESE CONDITIONS WILL ALSO PRODUCE STRONG RIP CURRENTS. NCZ103-250000- /O.CAN.KMHX.SU.Y.0008.000000T0000Z-140924T1600Z/ /O.NEW.KMHX.BH.S.0021.140924T1600Z-140925T0000Z/ OUTER BANKS DARE- 1027 AM EDT WED SEP 24 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE HIGH SURF ADVISORY HAS BEEN CANCELLED. * HAZARDS...DANGEROUS SHORE BREAK AND STRONG RIP CURRENTS. * LOCATION...NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO DEVELOP ARE A COUPLE HOURS EITHER SIDE OF LOW TIDE...WHICH WILL OCCUR AROUND 230 PM WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. STRONG LONG SHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONG SHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 24, 10:08 AM EDT, 19 minutes earlier.
Area forecast discussion, Sep 24, 10:08 AM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1008 AM EDT WED SEP 24 2014
.SYNOPSIS...
A TROUGH OF LOW PRESSURE JUST OFF THE COAST WILL MOVE INLAND THIS
AFTERNOON WITH A WEAK SURFACE LOW MOVING UP ALONG IT. THE TROUGH
WILL STALL OVER THE AREA TONIGHT AND THURSDAY...THEN MOVE BACK
OFFSHORE FRIDAY AND SATURDAY. HIGH PRESSURE WILL BUILD INTO THE
AREA FROM THE NORTH DURING THE WEEKEND AND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1000 AM WEDNESDAY...NO SIGNIFICANT CHANGES WITH UPDATE. SFC
LOW NOW SOUTHEAST OF HAT WITH COASTAL TROUGH LINGERING JUST
OFFSHORE. THE COASTAL TROUGH WILL MOVE INLAND DURING THE
AFTERNNOON WITH MODERATE TO HEAVY RAIN ALONG THE OBX AND PATCHY
LIGHT TO MODERATE RAIN INLAND.
PREVIOUS DISCUSSION/
AS OF 400 AM WEDNESDAY...WIDESPREAD RAIN HAS DEVELOPED OVER AREA
OVERNIGHT WITH EMBEDDED HEAVIER SHOWERS NEAR THE COAST. INVERTED
COASTAL TROF IS STILL OFFSHORE WITH WEAK SFC LOW JUST S OF
AREA...BUT 3 HOURLY PRES FALLS ARE CENTERED OVER ERN NC...AND ALL
MODELS AGREE ON TROF PUSHING INLAND TO E OF HWY 17 THIS AFTN.
LATEST MODEL BLEND QPF SUPPORTS PREVIOUS FCST OF 2-4 INCHES
THROUGH THIS EVENING E OF HWY 17...AND NO CHANGE TO FLOOD WATCH.
RADAR INDICATES AMOUNTS UP TO 1 INCH OVER SRN OUTER BANKS BETWEEN
1 AM AND 4 AM.
INSTABILITY WILL BE LIMITED WITH WDSPRD PCPN AND CLOUDINESS BUT
ISOLATED TSTMS PSBL AS WARM SECTOR MOVES IN WITH TROF TODAY...AND
ISOLATED WATER SPOUTS PSBL WITH SOME ROTATING STORMS IN VCTY OF TROF
AXIS.
WEDGE CONDITIONS WILL HOLD TEMPS IN 60S OVER COASTAL PLAINS...WHILE
COASTAL SECTIONS WILL WARM INTO 70S AS WINDS BECOME SE THIS AFTN.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
AS OF 400 AM WEDNESDAY...UPR LOW WILL BE LIFTING N OF AREA TONIGHT
WITH SFC TROF STALLED ACROSS AREA WITH SFC LOW MOVING N INTO MID
ATLC REGION. THIS WILL ALLOW MAIN LIFT AND SUPPORT FOR HEAVIER RAIN
TO MOVE N OF AREA AS WELL...BUT LIKELY POPS WILL PERSIST ALONG
COAST.
MIN TEMPS FROM LOWER 60S INLAND TO AROUND 70 COAST.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 430 AM WED...ONE MORE DAY OF SHOWERS ON THURSDAY AND THEN
DRIER FOR THE REMAINDER OF THE PERIOD.
FILLING UPR CLOSED LOW WILL LIFT NORTH OF THE REGION BY THURSDAY...
LEAVING IN ITS WAKE WEAKENING BROAD SFC TROUGH. WITHOUT MUCH FLOW TO
KICK OUT THE LOW LEVEL MOISTURE...THINK THERE WILL BE PLENTY OF
CLOUDS AROUND AS WELL AS SCT TO NUMEROUS SHOWERS...ESPECIALLY IN THE
EASTERN PORTIONS OF THE FA. HAVE BUMPED UP POPS TO LIKELY FOR THE
OBX AND DOWNEAST CARTERET...TAPERING BACK TO LOW CHANCE FOR THE
COASTAL PLAIN COUNTIES. BOTH ECMENS MEAN AND SREF MEAN SUPPORT THIS
WETTER SOLN FOR THUR. REGARDLESS...THE OVERCAST SKIES AND LIGHT TO
CALM WINDS WILL PROHIBIT DECENT MIXING AND KEEP TEMPS DOWN AND
RELATIVE HUMIDITIES HIGH. MAX TEMPS WILL STRUGGLE TO REACH THE 70S
INLAND TO MID 70S ON THE COAST.
FOR FRIDAY...SOME SEMBLANCE OF DRYING OCCURS AS WEAK NNW FLOW OCCURS
COURTESY OF HIGH PRES TO THE NORTH REESTABLISHING ITSELF.
TEMPERATURES WILL CLIMB TOWARDS THE 80 DEGREE MARK WITH SOME
SUNSHINE FINALLY MAKING ITS APPEARANCE.
BROAD RIDGING IS STILL EXPECTED THIS WEEKEND WITH MOISTURE AND
CLOUDINESS BEING SUPPRESSED TO THE SOUTH WITH WEAK HIGH PRES
REMAINING IN CONTROL. HIGHS WILL GENERALLY BE IN THE 80 DEGREE RANGE
WITH OVERNIGHT LOWS IN THE 60S...NEAR CLIMO FOR LATE SEPTEMBER.
COMPLICATED PATTERN BEYOND THE WEEKEND AS WEAK STEERING FLOW WILL
PREVAIL. SOME INDICATION THAT BROAD TROUGHING WILL BEGIN TO REPLACE
THE RIDGING BY EARLY NEXT WEEK. DIFFERENCES AMONGST DETERMINISTIC
GFS/ECM AND THEIR RESPECTIVE ENSEMBLE MEMBERS LEAD TO UNCERTAINTY
AND HAVE GONE NO HIGHER THAN LOW CHANCE POPS THIS FAR OUT.
.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 230 PM TUE...LONG TERM PERIOD WILL BEGIN UNSETTLED WITH HEAVY
RAIN AND LOCALIZED FLOODING POSSIBLY ONGOING WEDNESDAY NIGHT...THEN
MAINLY DRY WITH NEAR OR ABOVE NORMAL TEMPERATURES THROUGH THE REST
OF THE WEEK INTO THE WEEKEND.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH 12Z THURSDAY/...
AS OF 730 AM WEDNESDAY...WDSPRD IFR CONDITIONS WITH RAIN WILL
PERSIST THROUGH THE MORNING WITH COASTAL TROF GRADUALLY PUSHING
TOWARD COAST. PCPN WILL DIMINISH OVER SRN SECTIONS THIS AFTN AS TROF
MOVES INLAND...AND KOAJ AND KEWN WILL LIKE SEE CONDITIONS IMPROVE TO
MVFR. LIGHT WINDS AND MOIST LOW LVLS WILL RESULT IN WDPRD IFR
CONDITIONS AGAIN LATE TONIGHT. GUSTY NE WINDS TO AROUND 20 KT THIS
MORNING WILL DIMINISH THIS AFTN.
LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 430 AM WED...POOR FLYING CONDITIONS EXPECTED TO CONTINUE THUR.
WEAK LOW LEVEL FLOW MAY PRODUCE CONTINUED IFR CIGS WITH PLENTIFUL
LOW LEVEL MOISTURE EXPECTED TO REMAIN ACROSS E NC...AS WELL AS ON
AND OFF RAIN SHOWERS. SHOULD SEE IMPROVING CONDITIONS BY FRI INTO
THE WEEKEND AS WEAK HIGH PRES BUILDS INTO THE AREA.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/
AS OF 1000 AM WEDNESDAY...MINOR CHANGES TO INIT WINDS...OTRW NO
SIGNIFICANT CHANGES WITH UPDATE. SFC LOW SE OF HAT LATE THIS MORN
WITH THE COASTAL TROUGH JUST OFF SHORE ACRS THE SRN COASTAL WATERS.
COASTAL TROUGH STILL ON TRACK TO MOVE IN DURING THE AFTERNOON.
A TIGHTER PRES GRAD PERSISTS ACRS THE NORTHERN COASTAL WITH NE
WINDS IN THE 15-25 KT RANGE AND SEAS 7-9 FT.
/PREVIOUS DISCUSSION/
AS OF 400 AM WEDNESDAY...STRONG SCA CONDITIONS OBSERVED OVER MOST OF
WATERS WITH WEAK SFC LOW MOVING UP FROM S ALONG COASTAL TROF WHICH
IS STILL JUST OFFSHORE. LATEST MODELS HAVE GOOD HANDLE ON STRONGER
WINDS...AND GENERALLY AGREE WITH PREVIOUS FCST OF STRONGEST WINDS
SHIFTING TO NRN WATERS AROUND 8 AM THIS MORNING WITH TIGHTEST PRES
GRADIENT. SOME GUSTS TO 35 KT LIKELY BUT PREVAILING SUSTAINED WINDS
WILL BE 20-30 KT AND CONTINUED STRONG SCA FCST. WINDS WILL DIMINISH
AND BECOME SE THIS AFTN AS COASTAL TROF MOVES INLAND WITH WEAK SFC
LOW MOVING UP ALONG IT. SPEEDS CONTINUE TO DIMINISH TONIGHT AS PRES
GRADIENT WEAKENS AS SFC LOW CENTER MOVES INTO MID ALTC.
STRONG NE TO E WINDS WILL PRODUCE 7 TO 9 FT BREAKERS AND DANGEROUS
RIP CURRENTS ON THE OBX N OF HAT THIS MORNING AND ISSUED HIGH SURF
ADVISORY.
NWPS BETTER WITH WAVE HEIGHTS EARLY THIS MORNING. SEAS PEAKING AT
7-9 FT NRN WATERS THIS MORNING...THEN GRADUALLY SUBSIDING THIS AFTN
AND TONIGHT...BUT PERSISTING AROUND 6 FT INTO THU MORNING.
LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 430 AM WED...LIGHT AND VAR WINDS EXPECTED THUR AS SFC TROUGH
REMAINS STATIONARY NEAR OR OVER THE WATERS. HIGH PRES FINALLY BEGINS
TO KICK OUT THE SFC TROUGH ON FRI WITH NORTHERLY FLOW EXPECTED
ACROSS THE WATERS. WINDS AND SEAS MAY AGAIN APPROACH SCA CRITERIA
AND WAVE WATCH IV AND LOCAL NWPS BOTH ADVERTISING 6 FT SEAS ACROSS
NORTHERN/CENTRAL WATERS...WHICH MAY CONTINUE THROUGH THE WEEKEND.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NCZ045>047-080-081-
092>095-098-103-104.
HIGH SURF ADVISORY UNTIL NOON EDT TODAY FOR NCZ103.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR AMZ130-131-135-
156-158.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT THURSDAY FOR AMZ150-152-
154.
&&
SYNOPSIS...JBM
NEAR TERM...JAC/JBM
SHORT TERM...JBM
LONG TERM...TL
AVIATION...JBM/TL
MARINE...JBM/TL/JACHazardous weather outlook, Sep 24, 5:30 AM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 530 AM EDT WED SEP 24 2014 NCZ029-044-079-090-091-250930- MARTIN-PITT-GREENE-DUPLIN-LENOIR- 530 AM EDT WED SEP 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAIN IS POSSIBLE THIS MORNING...AND MAY PRODUCE MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ045>047-080-081-092>094-098-250930- WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN- PAMLICO-ONSLOW- 530 AM EDT WED SEP 24 2014 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-104-250930- CARTERET-OUTER BANKS HYDE- 530 AM EDT WED SEP 24 2014 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-250930- OUTER BANKS DARE- 530 AM EDT WED SEP 24 2014 ...HIGH SURF ADVISORY IN EFFECT NORTH OF CAPE HATTERAS UNTIL NOON EDT TODAY... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 4:12 AM EDT | High Surf Advisory | MHX | 6 hr | |
| Sep 24, 5:31 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 44 min |
Nearby
Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.